My special-needs daughter had her first Depo shot in December. She'd only had two episodes of break-through bleeding prior to the shot. She just had her first period since the shot. Her pediatric team has indicated that Depo Provera is the best route for her and her sister because it typically stops the period from happening after a few months.
Has anyone had their period stop altogether? How long did it take to do so? It's actually the desired effect for my girls since they don't understand any of it.
Yes, it is true that depot shots can cause amenorrhea or absence of periods. This can happen after the first depot shot cycle or after a few cycles or even after 2-3 years. Women continue to get irregular bleeds and spotting meanwhile. Only 50-70 percent of women are free of periods after about 2 years of use. Hence there are a considerable few who will get periods after this also. It is very important to discuss this with your daughter's gynecologist and see what best can be done for her. Take care!
Is there a better option to cease her cycle? She doesn't have a gyn yet as there is no way she'd endure an exam with her delays. We started the shot as soon as possible after her first breakthrough in the hopes that she'd cease before she got regular.
if I get the shot while im on my period will it stop or continue till the last day of my period because I got my yesturday while on my period I woke up in the morning checked my self no period or spotting then like around 2 in the afternoon I got it again .
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.